Alert archive / Texas / River Flood Warnings in 2014

River Flood Warning 13, NWS Shreveport, LA

April 15, 20144 counties in Texas

NWS Shreveport, LA issued this river flood warning at Apr 15, 2014, 12:20 AM CDT for 4 counties in Texas. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2014, 12:20 AM CDT (05:20 UTC)
Expired
Apr 16, 2014, 9:40 PM CDT
In force
45 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS44 KSHV 150520
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CDT TUE APR 15 2014

TXC159-343-387-449-160520-
/O.NEW.KSHV.FL.W.0013.140415T0520Z-140417T0240Z/
/TLCT2.1.ER.140415T0352Z.140415T1800Z.140416T0840Z.NO/
1220 AM CDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER BELOW TALCO.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:15 PM MONDAY THE STAGE WAS 20.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.

&&

LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530

$$
3 follow-up statements
184 
WGUS84 KSHV 151151
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 AM CDT TUE APR 15 2014

TXC159-343-387-449-161151-
/O.EXT.KSHV.FL.W.0013.000000T0000Z-140417T0142Z/
/TLCT2.1.ER.140415T0352Z.140415T1800Z.140416T0742Z.NO/
651 AM CDT TUE APR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 615 AM TUESDAY THE STAGE WAS 21.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY THIS
  TUESDAY AFTERNOON.  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY 
  WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN 
  THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.

&&

LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530

$$
610 
WGUS84 KSHV 151529
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 AM CDT TUE APR 15 2014

TXC159-343-387-449-161529-
/O.EXT.KSHV.FL.W.0013.000000T0000Z-140417T0217Z/
/TLCT2.1.ER.140415T0352Z.140415T1800Z.140416T0817Z.NO/
1029 AM CDT TUE APR 15 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1015 AM TUESDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET THIS
  TUESDAY AFTERNOON.  THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY
  WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN 
  THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.

&&

LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530

$$
669 
WGUS84 KSHV 161524
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT WED APR 16 2014

TXC159-343-387-449-161554-
/O.CAN.KSHV.FL.W.0013.000000T0000Z-140417T0217Z/
/TLCT2.1.ER.140415T0352Z.140415T1530Z.140416T0852Z.NO/
1024 AM CDT WED APR 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER BELOW TALCO TEXAS.
* AT 915 AM WEDNESDAY THE STAGE WAS 18.9 FEET. 
* FELL BELOW FLOOD STAGE AT 350 AM WEDNESDAY.
* FLOOD STAGE IS 20 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.9 FEET BY THURSDAY
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 15, 12:13 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 15, 12:13 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 AM CDT TUE APR 15 2014

.DISCUSSION...
UPDATE TO REMOVE LAKE WIND ADVISORY WITH STILL SOME GUSTS TO TEENS
AND LOW 20S EAST...BUT EVEN CALM NOW AT DE QUEEN. A FEW TWEAKS TO
SKY AS WELL UPDATES ON THE WAY POST EDITING. /24/

&&

.PREV DISCUSSION... /ISSUED 1138 PM CDT MON APR 14 2014/

AVIATION...
CONDITIONS ACROSS MLU/ELD TO IMPROVE TO VFR BY 15/09Z.
ELSEWHERE...VFR CONDITIONS TO PREVAIL THROUGHOUT THE TERMINAL
FORECAST PERIOD. NORTHWEST WINDS 10 KNOTS TONIGHT TO INCREASE TO
10 TO 15 KNOTS ACROSS MLU/ELD/LFK ON TUESDAY WITH 10 KNOTS
ELSEWHERE. OTHERWISE...WINDS TO BECOME LIGHT AND VARIABLE ACROSS
AREA TERMINALS AFTER 16/00Z AS HIGH PRESSURE BUILDS ACROSS THE
REGION. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  68  47  71  56 /   0   0  10  20  30
MLU  33  67  46  72  57 /   0   0  10  20  30
DEQ  32  66  44  67  49 /   0   0  10  20  40
TXK  36  66  45  67  53 /   0   0  10  20  30
ELD  32  66  44  71  54 /   0   0  10  20  40
TYR  36  68  50  70  54 /   0   0  10  30  20
GGG  34  68  49  70  55 /   0   0  10  30  30
LFK  34  69  50  72  59 /   0   0  10  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061.

LA...NONE.
OK...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: TXZ096.

&&

24
Hazardous weather outlook, Apr 14, 11:16 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT MON APR 14 2014

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
151630-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1116 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW OF THE SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...OR POSSIBLY
LARGER. HOWEVER...SINCE THESE STORMS ARE DEVELOPING MOSTLY BEHIND
THE PASSAGE OF A STRONG COLD FRONT...DAMAGING WINDS ARE ONLY A
VERY REMOTE THREAT WITH THESE STORMS. BRIEF HEAVY RAINFALL AND
DEADLY LIGHTNING MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED THUNDERSTORMS WILL RETURN TO THE REGION LATE THURSDAY
INTO FRIDAY WITH THE ARRIVAL OF OUR NEXT COLD FRONT. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE MARGINALLY SEVERE HAIL THREAT...AND LACK OF DAMAGING
WIND THREAT...STORM SPOTTER AND EMERGENCY MANAGER ACTIVATION IS
NOT ANTICIPATED AT THIS TIME.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-151630-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1116 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE...ENDING
LATER THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED THUNDERSTORMS WILL RETURN TO THE REGION LATE THURSDAY
INTO FRIDAY WITH THE ARRIVAL OF OUR NEXT COLD FRONT. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS...IS NOT EXPECTED FOR THIS
AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, Apr 14, 10:30 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     SHREVEPORT              32.47N  93.80W
04/14/2014                   CADDO              LA   BROADCAST MEDIA

            TREE DOWN ON FAIRFIELD STREET

&&

EVENT NUMBER SHV1400304

MMAYEAUX
Local storm report, Apr 14, 11:00 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     SHREVEPORT              32.47N  93.80W
04/14/2014                   CADDO              LA   BROADCAST MEDIA

            TREE DOWN ON FAIRVIEW STREET NEAR BYRD HIGH SCHOOL

&&

EVENT NUMBER SHV1400304

MMAYEAUX

Nearby

River Flood Warnings in Texas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.